0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

Rifampicin and Pulmonary Fibrosis

Shigenobu Umeki, MD, PhD
Arch Intern Med. 1988;148(7):1663-1667. doi:10.1001/archinte.1988.00380070137036.
Text Size: A A A
Published online

To the Editor.  —Although antitubercular agents have been shown to produce adverse effects varying from unimportant to life-threatening,1 pulmonary fibrosis due to these drugs is very rare. Davies2 reported that pulmonary fibrosis was observed in a patient who developed a systemic lupus erythematosus—like syndrome due to treatment with isoniazid. However, there is little information on rifampicin-induced pulmonary fibrosis. I recently encountered a 79-year-old man in Japan with pulmonary fibrosis due probably to rifampicin therapy.

Report of a Case.  —The patient was admitted because of fever and a productive cough of four-months duration. Criteria for the diagnosis of pulmonary tuberculosis were clinical symptoms, positive sputum cultures of Mycobacterium tuberculosis, and chest roentgenograms revealing infiltrative shadows in the right middle lobe and in the anterior segment of the right upper lobe. Three months of chemotherapy with rifampicin (0.3 g/d, because his weight was 42 kg), isoniazid (0.4 g/d), and ethambutol

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();